Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
JoeBloggs

Is zinc causing me stomach problems?

Recommended Posts

Ive been taking 50mg zinc picolinate for about 4 days or so, 25mg at lunch and 25mg at dinner. I always take it with food.

The past couple of days my stomach has been playing up a bit, I feel like I have had constant stomach problems, a mix between sickness and digestive discomfort, also Ive been having mild toilet problems.

Is it possible it is the zinc causing this or am I just having a random dodgy stomach episode? I cant think of anything Ive eaten that would have done this, infact my diet hasnt changed much at all lately so I doubt its anything I ate.

So if it is the zinc is there any way to prevent it? Like maybe take much lower dosage and work my way up? Or take it with some sort of digestive supplement like HCL? Or take a different type of zinc, like zinc gluconate?

Or is it just my body adjusting to the high doses of zinc (assuming I was zinc deficient before).

Will my body eventually get used to the zinc and the stomach problems will go or what?

Link to comment
Share on other sites

I had taken zinc and copper before, it does cause pain if you take it with empty stomach, (the metal might be causing more acid in the stomach or what, i don't know) If you don't have any stomach problem before, it might be responding with zinc. If you think zinc is doing some good for your acne, why don't you try to take it with probiotic, digestive enzyme, or ginger tea, etc occasionally to make you body feel better. (but ginger tea might cause minor breakout for some folks) But if you body can't take zinc or your stomach problem insists, you should stop taking it, i do think stomach is more important than your skin. Have you tried vitamin B-complex, fish oil, Vitamin A & D before? there are lots of alternativeSSSS out there won't hurt you stomach.

:rolleyes:

Link to comment
Share on other sites

I had taken zinc and copper before, it does cause pain if you take it with empty stomach, (the metal might be causing more acid in the stomach or what, i don't know) If you don't have any stomach problem before, it might be responding with zinc. If you think zinc is doing some good for your acne, why don't you try to take it with probiotic, digestive enzyme, or ginger tea, etc occasionally to make you body feel better. (but ginger tea might cause minor breakout for some folks) But if you body can't take zinc or your stomach problem insists, you should stop taking it, i do think stomach is more important than your skin. Have you tried vitamin B-complex, fish oil, Vitamin A & D before? there are lots of alternativeSSSS out there won't hurt you stomach.

:rolleyes:

Yeah Ive bought some HCL and digestive enzyme supplements and I'll be taking those with the zinc, I'll also lower the dose to 12.5mg (half a pill) for a while until I get used to it (hoping that I will).

Im already taking fish oil and vitamin D along with a whole bunch of supplements, and I dont get any stomach problems with those, zinc is the first thing to give me problems, but already in the 4 days Ive been taking it my sex drive has increased, I find it easier to wake up in the mornings and generally feel better (except the stomach obviously), and Im pretty sure it will help out my skin although it is too early to say, so I really dont want to stop using it

Link to comment
Share on other sites

High doses of zinc causes stomach upsets, just take a lower dose. You can try to increase as you get use to it like you said, but zinc is stored in your body so your levels (optimally) will increase the longer you take it and making it unnecessary to increase your dose.

If you can get your hands on some liquid zinc you can test your own levels by seeing how bad it tastes. (If it tastes like nothing you need to supplement, if it tastes nasty you dont) Or get a blood test.

To solve your stomach problems just take a lower dose or take it before bed so your asleep while its causing chaos. Lol that sounds like horrible advice but its what a nutritionist told me...

Link to comment
Share on other sites

High doses of zinc causes stomach upsets, just take a lower dose. You can try to increase as you get use to it like you said, but zinc is stored in your body so your levels (optimally) will increase the longer you take it and making it unnecessary to increase your dose.

If you can get your hands on some liquid zinc you can test your own levels by seeing how bad it tastes. (If it tastes like nothing you need to supplement, if it tastes nasty you dont) Or get a blood test.

To solve your stomach problems just take a lower dose or take it before bed so your asleep while its causing chaos. Lol that sounds like horrible advice but its what a nutritionist told me...

hmm the thing is though its not just after Ive taken it, my stomach just kind of feels bad all day, some parts of the day worse than others, it feels like a mild stomach bug or something.

Link to comment
Share on other sites

I took 30mg of zinc a day for about 2 months. It took me that long to realize that it was zinc that was causing my digestion problems. After I stopped taking it everything went back to normal. I don't think taking zinc was worth it. It didn't really have any effect on my skin.

Link to comment
Share on other sites

I was taking a calcium magnesium zinc pill for a week or so and I had digestive problems. I usually do have problems but that is because of my candida. This made it a lot worse and I felt very bubbly...it's hard to explain. My gut just kept making a lot of noises and at times it was very uncomfortable and since I've stopped taking it this has stopped.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×